Connect
MJA
MJA

Paracetamol recall: a natural experiment influencing analgesic poisoning

David Gunnell
Med J Aust 2002; 176 (11): 561-563.
Published online: 3 June 2002

In reply: There appears to be some misunderstanding about both the conclusions and the methodology of our study.1 We showed that when the availability of one analgesic (paracetamol) decreased, the use of the next most available analgesic increased in deliberate and accidental self-poisonings. We did not look at the relative toxicity of the analgesics, but referred to the published literature on acute paracetamol and ibuprofen overdoses in children, noting that serious complications of acute overdose in children have only been reported with ibuprofen.2-4

  • David Gunnell


Correspondence: d.j.gunnell@bristol.ac.uk

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Responses are now closed for this article.